What causes drowsiness?

default
Posted on Thu, 31 Jul 2014 in Hypertension and Heart Disease
Question: I feel Drowsy, even in office, sometimes it is uncontrollable nap. My Cholesterol levels are well in control but for triglycerides (275). I am obese but quite active.
doctor
Answered by Dr. Sudhir 1 hour later
Brief Answer:
Few things need to be checked.

Detailed Answer:
Hello,

You need to get checked for thyroid levels, any sleep apnea in night and hormone levels.Also have a look at medications if you are taking any.

In view of obesity , thyroid seems first line possibility.

Is there something bothering you recently, that might affect your night sleep? If yes, then it might be the cause.

Please provide more details.Regards.


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir 3 hours later
Thyroid levels are well within control. No issue. The problem is from my childhood and I never took it seriously. I get enough sleep and any time I have nothing to do, I can move to sleep mode like computer.
doctor
Answered by Dr. Sudhir 15 hours later
Brief Answer:
Few other causes are -

Detailed Answer:
Few other causes of such symptoms are narcolepsy, sleep apnoea, idiopathic hypersomnia ,restless legs syndrome,clinical depression , atypical depression,tumors, head trauma, anemia, kidney failure ,an injury to the central nervous system,drug abuse or sometimes genetic predisposition.

Ideal step would be to get a thorough clinical evaluation of your symptoms and medical history.

And then undergo investigations thought to be necessary one by one to determine the cause.After that a more effective treatment or lifestyle changes can be planned for you.

Hope this helps.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir 4 hours later
OK. My first assessment speaks for Idiopathic hypersomnia. What could be suggested medicine for 80 Kg. body weight.
doctor
Answered by Dr. Sudhir 18 hours later
Brief Answer:
Self medication is not appropriate in your case.

Detailed Answer:
Thanks for follow up question.

If your planning to take medications without doctor's superivision, then I will advice you against it, as such medications do have serious side effects and doctor's supervision is recommended.

Ideal first step would be to get clinical evaluation done to for excluding neurologic, pulmonary, and psychiatric disorders known to cause excessive sleepiness.

Then behavioral approaches and sleep hygiene techniques should be undertaken.
Along with this scheduled naps can be beneficial.

Modafinil, sodium oxybate, amphetamine, methamphetamine, dextroamphetamine, methylphenidate, and selegiline are group of medications tried in excess sleepiness.But all this medications are regulated prescription medications which need a doctor's supervision and also prescription to get it.

So ideal would be to see your doctor.

Hope this helps.Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,   ,  

Recent questions on  Restless legs

doctor1 MD

Hi, I am a 47 year old women and have noticed just below by left leg, I have a swollen spot about the size of my palm. There is no bruise, does not...

doctor1 MD

I went through menopause about 7-8 years ago. Shorty after I started having to take thyroid medication, and started having problems with restless...

doctor1 MD

Is it safe to increase my Pramipexole 0.25 medication to get relieve for Restless Leg Syndrome? I'm no sleeping, and I'm in terrible pain. I'll...

doctor1 MD

I am experiencing extreme chills and muscle spasms. Normally I have restless legs , but these spasms affect my whole body. I have not been able to...

doctor1 MD

are the medications Rivastigmine Transdermal System and Neupro gotigotine transdermal system equal and are they both used to stimulate the brain

doctor1 MD

I have been on 30mg. temazepam (for sleep), 1mg.pramapexole dihydrochloride (restless legs), 5mg.lisinopril together at night for many years.I ve...

doctor1 MD

46 year old female. Symptoms: heart rate between 100-140 at rest, heat intolerance, nervousness, insomnia, thirst, slight hand tremor, restless...

Get personalised answers from verified doctor in minutes across 80+ specialties

150 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2